Medication and flying


#1

Hello,

My husband was diagnosed in December of last year. He took Requip 2mg for a month and is now taking Requip 4 mg. He normally takes the medication at 8.30 in the morning. Following taking the medication he stays in bed for half an hour as he feels lightheaded (due to hypotension). We are due to go on holiday tomorrow and will be taking an early flight. My question is, should he miss his medication so as not to suffer from a lightheaded episode.

thank you.


#2

Hi Patricia53,

We would recommend speaking to the prescriber of your husband's medication today, before making any changes. Our Helpline is running a reduced service today due to issues at our office, but you could also speak to one of our nurses about this - 0808 800 0303.

I hope you both have a good holiday.

Best wishes,

Joanne


#3

My mantra is that I am in charge of the drugs, the drugs are not in charge of me. 

Your husband is so early post-diagnosis, that I would expect that he would be able to get around the airport in an acceptable manner after missing just one dose. Whereas, if he takes his drugs, if there's any chance of the lightheadedness causing him to faint, you might be unable to take the flight. He can have the drug ready to take, if he should need it.

Is your husband taking Requip XL (extended release) or normal Requip?

When you get back I would see the doctor about the lightheadedness. I had been put on drugs to lower my blood pressure before Requip was added to the mix. The combined effect gave me hypotension. The problem went away as soon as the blood pressure pill was removed.

John